Jump to content


Photo

Serotonin Syndrome Same as Withdraw from Cymbalta


  • Please log in to reply
3 replies to this topic

#1 lanlis

lanlis

    Newbie

  • Members
  • Pip
  • 1 posts

Posted 20 February 2008 - 01:34 PM

I have been on 30 mg twice daily as well as 25 mg amitriptiline at night for sleep for about 2 years. In November I was seen by a Nurse Prationer who said Fibromyalgia Patients need to be on 120 mg Cymbalta daily and immediatly doubled my dose. It took awhile late December for me to feel the effect of lethal amount of serotonin in my body! I was so constipated I started a Colon cleanse and thought what I was feeling matched cymbalta withdraw symtoms I've read, thinking the cleanse was removing the cymbalta. Symtoms included: 60lb. weight gain, distended stomach, razor like scraping of stomach, intestional gas, vomiting, diarrhea, anxiety, vertigo, palpitations, elevated blood preasure, fever, chills, muscle cramps, severe back pain, stiff neck, fear of sleep due to evil images when I closed my eyes and finally moaning and thinking I was dying and saying goodby to my family!! My dear friend took me to her doctor Who told me I had SEROTONIN SYNDROME (POISONING) He said that cymablta should never be taken with amitriptiline (Ellavil) and the amount in my body was so high I should have been in a Coma or dead. Doctor prescibed Symbyax and reduced cymbalta down to 30mg for two weeks. than every other day for 5 days then off cymbalta YEAH!!!
Symbyax has saved my life. I am experiencing withdraw from cybalta especilly the razor like pain, tearing in my stomach, but do see a light at the end of the tunnel. Any one else having same stomach issues? Lisa

#2 schmb01

schmb01

    Worker Bee

  • Members
  • PipPipPipPipPipPip
  • 476 posts

Posted 20 February 2008 - 08:01 PM

I'm still on the 30mg, down from 90. I've had some sharp stomach pains, but not too horrible. I take Zantac to help with stomach issues. Have you tried anything like that? Does it feel like gas or heartburn?

#3 kitten924

kitten924

    Newbie

  • Members
  • Pip
  • 6 posts

Posted 21 February 2008 - 11:37 AM

Extreme agitation or restlessness
Confusion
Loss of coordination
Fast heartbeat
Rapid changes in blood pressure
Fever
Heavy sweating
Overactive reflexes
Nausea, vomiting and diarrhea

Yes. I'm having all of these. We went with Cymbalta because I have joint pain and migraines and depression. They thought that this would be such a great drug for me. At 30 mg I was losing weight (20lbs. in two weeks), but it wasn't really touching any of the other symptoms. Then, at 60 the depression went away, joint pain went away, migraines went away, developed extreme loss of appetite (managed with difficulty to eat one meal/day), but I became full of anger and energy and eventually suicidal/homicidal. I was hospitalized twice(one week and then three weeks). Their solution was to put me on 90 mg of Cymbalta, Seroquel, Depakote, Propranolol, and Ativan. Things went from depression with some aches and pains to a complete raving basket case. One week after I was released with my med cocktail of death, I had to go into the ER because I had tremors, tacchycardia, sweating that soaked my clothes and sheets every night, electrical pain shooting through my body, and any visual or audio stimulation was extremely painful. They immediately took me off Depakote and Ativan. I remember laying in the hospital bed for observation shaking, sweating, cold and completely paranoid. After staying for another four days, rapid detoxing from Depakote and Ativan, I went home with Seroquel, Propranolol, and Cymbalta. I begged them to take me off of those meds. Over the next four weeks, with continuing symptoms (lessening in severity) I managed to convince my doc to help me taper off of Seroquel. Now we get to January, still on Cymbalta but at 60mg and Propranolol. I just kept feeling faint, fluttering in my chest, electrical jolts and noise. So, after much begging and driving everyone in their office nuts, the doc "considered" tapering me, but he wanted me to see another psychiatrist. After waiting weeks for help, I decided to taper myself. I just got to the point where I couldn't put this poison in my body anymore. I split the 60mg to twice a day, then I started skipping a dose, then I was at 30mg for about a week, then every other day, then no more. I continued the Propranolol a week longer tapering that dose as well. I checked the half-life and clearance time for the meds to adjust the doses. It has been 22 days since my last dose. I would not recommend my method of cessation. Just check into a detox clinic now. Jeez. Now, I'm extremely irritable, migraines are back with a vengeance, can't eat a full meal without stomach pain and vomiting, fluttering in chest, huge fluctuations in diastolic BP, electrical jolts and buzzing still present, and almost fainted last week (things going black, sat down before I fell down). Oh in December my period stopped. That was one of the huge motivating factors for removing these meds from my system. Cymbalta or Seroquel (can't remember which) can actually cause your body to think it is pregnant (you may test positive when it's just the meds). And one of those meds can cause enough damage to your pancreas and cause the onset of diabetes. Grrrhhh! I started using a melatonin supplement to help with sleep. I also started using the Yogi Detox tea and Yogi Bedtime tea. My period finally started after I started eating Kashi Heart to Heart cereal with Silk Soy Milk (the kind with Omega 3)...and yes it was verified that I was in no way actually pregnant during that time. The cereal has Green Tea extract and the Omega 3 and plant estrogens in the Silk were very helpful in restoring some basic body functions.

#4 Sarah J

Sarah J

    Worker Bee

  • Members
  • PipPipPipPipPipPip
  • 347 posts

Posted 21 February 2008 - 12:00 PM

Kitten,

I am on day 39 and do feel things are getting better. Part of my my psychiatrist gave me Cymbalta was to help with migraines (for the pain management aspect) and for situational depression. I can tell you, Cymbalta did not do anything for the migraines at all. It did help for about the first year with the depression.

I hope your day gets better - 22 days is an accomplishment, be proud of yourself.



0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users